This site is packed full of ideas to avoid headaches when you travel. But if you’re planning to take some scuba-diving lessons while you’re there, there are some specific problems that you’ll have to deal with. It’s not just the change in pressure – there are other issues when it comes to headaches, including some of the medications you take. Some medications that you may take could increase the risk of nitrogen narcosis. Nitrogen narcosis is caused by high levels of dissolved nitrogen in your blood, and it can cause confusion. Also, think twice before you take that cold or flu medicine, or something for nausea, and so on.
So before you go to Mexico (or Belize or Australia or South Africa or…) be sure to talk to a doctor and let her know what you intend to do. Better yet, talk to a doctor who is specifically trained in the issues surrounding diving.
Thanks to the blog at Dive South Africa for this reminder.